Hope and Little steps


#1

My son is on 235mg Invega injection monthly and just started Prozac. I’m hoping my son will be easier to live with now that there is a new med in the mix. We talk a lot and to my surprise, my son said he may need to go live in a facility. He is so scared all of the time. I spend a lot of time trying to calm him and help him see that most of his fears are related to his Dx. He had an EEG and an MRI yesterday and now he thinks he needs a C-PAP and to see a heart specialist. He thinks he is dying. He doesn’t leave the house much because ‘people are following me- trying to kill me’. When his siblings visit, he hides out and doesn’t speak to them because he thinks they will accuse of something and he will get into trouble. With the med change, I’m feeling hopeful. It’s a little step.


#2

keep us posted @KMC on how this new mix works. I hate this illness.
hugs :heart:


#3

Just having some sort of hope can make all the difference.


#4

Get him an EKG at the doctor’s office and see if there are any murmurs or anything. Sometimes people’s hearts have minor things that can be found easily and he can know that it’s not harmful.

A combination of APs and an antidepressant helped my family member alot.

Hope is real.


#5

His heart is okay - he just makes all of these appts because he is so paranoid something is wrong. He even thinks he has ad a stroke and has a spinal cord injury. He thinks he is dying and has even asked to sleep with my husband and I because he is scared he will die in his sleep. I am hoping the Prozac will help with some of this. Thank you for commenting! I really need the support, like everyone here. It helps me cope. <3


#6

My son is worried about getting cancer. I had it a little while back and my mom died from it - my son is determined to keep it out of his body and goes at length to do so.

I hope the Prozac works and can help him.


#7

His fears are real to him. I suggest using “LEAP” psychology (see elsewhere on this Forum) to gain his trust which can help with other things like medication-compliance down the road. Yes, keep hope, and stay in touch with his doctor, as needed.


#8

KMC
I feel your pain. For the past two months my son has been running back and forth to the emergency room claiming stomach pains and something is wrong with his pancreas. They did all the possible work ups to rule out any issue and found nothing. So that issue has subsided a bit and now he’s taking Metamucil every day for his “stomach issue”. I just roll with it now before I lose my mind trying to explain to him that nothing is wrong with his stomach.


#9

When my son was trying different medications and not quite stabilized yet he would always mention he had stomach problems because he drank bleach before. I assure you he never drank bleach ever. I tried to explain to him that drinking bleach would have not likely left him alive and if it did he would have had severely damaged throat etc…no matter he was convinced for a long time and would tell the doctor that whatever problem he was there for whether it was a sore throat, a rash or anything he would say it was because he drank bleach. Luckily I would talk to the doctor in advance or send a note and warn them of this issue, some might say “there is no sign here that you drank bleach” or else they would just say really now? and continue with their exam. Today though he has been stable for a number of years and has no recollection of the days he thought he drank bleach. I have heard that sometimes anxiety can cause these fears along with the sz etc,sometimes an additional antidepressant or mood regulator can help. For awhile my son was on Zoloft along with his antipsychotic, he no longer takes it today. Today he takes 250 mg Clozapine, 2000 mg Depakote and 2 mg Benztropine each day and he does very well. I am extremely grateful.


#10

I am so grateful for all of you! I have needed to just say something about all of this for a long time…Just being able to tell someone what is going on in my life and to hear that I am not alone has been a relief…I am so sorry that we have to go through this but I suppose there is a grand plan of some kind. :hearts:


#11

Hi! My name is Val. My son Beau was diagnosed 8 years ago…I researched, and he is in Invega Trinza now…it’s every 3 months or 4 times a year injection. He is doing pretty good. He will not take pills of any kind. He lives in an apartment, drives and hangs out with his friends…he is scared too. Calls me about 6 times a year about how his apartment is haunted but we talk through it. Wears the same clothes, showers infrequently and oral hygiene is bad. He’s gets disability, Medicare state paid benefits and EBT. It’s been a rough 8 years, but they need us. This website helps me. If you ever need a shoulder one mother to another, email me. vlgregg58@gmail.com.

Val